Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 16, NWS Elko, NV

April 15, 2006Humboldt County, Nevada

NWS Elko, NV issued this wind advisory at Apr 15, 2006, 3:34 AM PDT for Humboldt County, Nevada. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2006, 3:34 AM PDT (10:34 UTC)
Expired
Apr 15, 2006, 7:00 PM PDT
In force
15 hr
Issued by
NWS Elko, NV

County Humboldt County, NV

The radar

The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 151034
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
334 AM PDT SAT APR 15 2006

...STRONG WINDS TODAY ACROSS NORTHWEST NEVADA...

.WINDS WILL INCREASE THIS MORNING ACROSS NORTHWEST NEVADA AHEAD OF
AN APPROACHING COLD FRONT...AND CONTINUE AT 25 TO 35 MPH WITH
GUSTS TO 50 MPH THROUGH THE AFTERNOON.

NVZ030-152245-
/O.NEW.KLKN.WI.Y.0016.060415T1034Z-060416T0100Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
334 AM PDT SAT APR 15 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING...AND
CONTINUE THROUGH THE AFTERNOON...WITH GUSTS TO 50 MPH THIS AFTERNOON
THE STRONGEST WINDS WILL BE ACROSS WESTERN HUMBOLDT COUNTY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KLKN 151412
NPWLKN

URGENT - WEATHER MESSAGE...CORRECTION TO EXPIRATION TIME
NATIONAL WEATHER SERVICE ELKO NV
709 AM PDT SAT APR 15 2006

...STRONG WINDS TODAY ACROSS NORTHWEST NEVADA...

.WINDS WILL INCREASE THIS MORNING ACROSS NORTHWEST NEVADA AHEAD OF
AN APPROACHING COLD FRONT...AND CONTINUE AT 25 TO 35 MPH WITH
GUSTS TO 50 MPH THROUGH THE AFTERNOON.

NVZ030-160100-
/O.NEW.KLKN.WI.Y.0016.060415T1034Z-060416T0100Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
334 AM PDT SAT APR 15 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING...AND
CONTINUE THROUGH THE AFTERNOON...WITH GUSTS TO 50 MPH THIS AFTERNOON
THE STRONGEST WINDS WILL BE ACROSS WESTERN HUMBOLDT COUNTY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 152213
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
313 PM PDT SAT APR 15 2006

NVZ030-160200-
/O.NEW.KLKN.WI.Y.0017.060416T1700Z-060417T0500Z/
/O.EXT.KLKN.WI.Y.0016.000000T0000Z-060416T0200Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
313 PM PDT SAT APR 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
FOR HUMBOLDT COUNTY THROUGH 7 PM PDT THIS EVENING AND FOR NORTHERN
AND CENTRAL NEVADA FROM 10 AM TO 10 PM PDT SUNDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
OVER HUMBOLDT COUNTY THROUGH EARLY THIS EVENING...BEFORE
DECREASING TO 10 TO 20 MPH LATER THIS EVENING. SOUTHWEST WINDS
WILL INCREASE AGAIN SUNDAY AFTERNOON WITH WIND SPEEDS OF 25 TO 35
MPH WITH GUST TO 50 MPH EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

NVZ013-031>037-161200-
/O.NEW.KLKN.WI.Y.0017.060416T1700Z-060417T0500Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
LEE...RUBY LAKE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...
AUSTIN...EUREKA...DIAMOND VALLEY
313 PM PDT SAT APR 15 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55
MPH ACROSS NORTHERN AND CENTRAL NEVADA BY SUNDAY AFTERNOON. THE
STRONGEST WINDS WILL OCCUR OVER CENTRAL NEVADA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

HARMER
000 
WWUS75 KLKN 160150
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
650 PM PDT SAT APR 15 2006

NVZ030-161400-
/O.EXP.KLKN.WI.Y.0016.000000T0000Z-060416T0200Z/
/O.CON.KLKN.WI.Y.0017.060416T1700Z-060417T0500Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
650 PM PDT SAT APR 15 2006

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT
SUNDAY...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE OVER HUMBOLDT COUNTY THROUGH EARLY THIS EVENING...BEFORE
DECREASING TO 10 TO 20 MPH LATER THIS EVENING. SOUTHWEST WINDS
WILL INCREASE AGAIN SUNDAY AFTERNOON WITH WIND SPEEDS OF 25 TO 35
MPH WITH GUST TO 50 MPH EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

NVZ013-031>037-161400-
/O.CON.KLKN.WI.Y.0017.060416T1700Z-060417T0500Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
LEE...RUBY LAKE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...
AUSTIN...EUREKA...DIAMOND VALLEY
650 PM PDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY.

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55
MPH ACROSS NORTHERN AND CENTRAL NEVADA BY SUNDAY AFTERNOON. THE
STRONGEST WINDS WILL OCCUR OVER CENTRAL NEVADA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION.

$$

FEHRN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:13 PM PDT, 13 hours 21 minutes earlier.

Area forecast discussion, Apr 14, 2:13 PM PDT, 13 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
213 PM PDT FRI APR 14 2006

.SYNOPSIS...AS A LOW PRESSURE SYSTEM MOVES INTO UTAH OVERNIGHT...
EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL AND
NORTHERN NEVADA. ANOTHER WEATHER DISTURBANCE WILL BRING COOLER
TEMPERATURES AND PRECIPITATION TO THE AREA SUNDAY AND MONDAY.
MONDAY NIGHT THROUGH THE REMAINDER OF THE WEEK CALLS FOR DRY AND MILD
WEATHER.
&&

.SHORT TERM...EXPECT EVENING TSTMS OVER MOST CWA AS UPPER LOW EJECTS
NE INTO UTAH BY 06Z. GOOD DYNAMICS WITH AREA UNDER NE QUADRANT OF
DIFFLUENCE OF UPPER LOW AND LIS NEAR ZERO. AFTER MIDNIGHT...SHORT
WAVE RIDGE SLIDES ACROSS NEVADA INTO SATURDAY...SO DO NOT EXPECT
MUCH...IF ANY...IN THE WAY OF PCPN. SOUTHWEST SURFACE MAY REACH NEAR
WIND ADVISORY CRITERIA SATURDAY SOUTHERN ZONES WITH H7 WINDS AROUND
40 KNOTS. WINDS EVEN STRONGER SUNDAY AFTERNOON IN RESPONSE TO 100
KNOT JET DIGGING INTO CWA ATTM. 700H TEMPS WILL FALL SUNDAY NIGHT
WITH COLDER AIR PLUNGING SOUTHEAST ACROSS THE CWA SUNDAY AFTERNOON
AND NIGHT. THE 700H TEMP OVER EKO WILL BE -11C BY 12Z MONDAY. WITH
LI NEAR ZERO EXPECT SNOW SHOWERS MOST AREAS MONDAY. HARMER

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...AN UPPER LEVEL TROUGH
WILL EJECT AWAY FROM THE AREA MONDAY NIGHT KEEPING SOME POPS IN THE
NE CWA. AFTER THIS A RIDGE BUILDS IN KEEPING THE CWA WARM AND DRY
THROUGH FRIDAY AFTERNOON WHEN THE NEXT TROUGH MOVES IN FROM THE
PACIFIC. TEMPERATURES WILL WARM BY THE END OF THE WEEK TO NEAR 70
IN THE NORTH AND THE UPPER 70S IN THE SOUTHERN CWA. THIS WILL CAUSE
THE REMAINING SNOWPACK TO BEGIN TO MELT.

ALTHOUGH RIVER LEVELS ARE STEADY OR DECREASING...THE UPCOMING PRECIP
AND WARMER TEMPS WILL LEAD TO MORE SNOW MELT...WHICH MAY CAUSE
RIVERS TO RISE ONCE AGAIN. FURTHER MONITORING WILL BE NECESSARY AS
THESE CONDITIONS OCCUR. IPPI

&&

.HYDROLOGY...FLOODING CONTINUES ON THE HUMBOLDT RIVER FROM PALISADE
TO WINNEMUCCA...ON THE MARYS RIVER AT DEETH...AND ON THE BRUNEAU
RIVER AT ROWLAND. ALTHOUGH RIVER LEVELS ARE STEADY OR DECREASING...
THE UPCOMING PRECIP AND WARMER TEMPS WILL LEAD TO MORE RUNOFF AND
SNOW MELT...WHICH MAY CAUSE RIVERS TO RISE ONCE AGAIN. FURTHER
MONITORING WILL BE NECESSARY AS THESE CONDITIONS OCCUR. PLEASE SEE
THE LATEST FLOOD STATEMENT RNOFLSLKN FOR DETAILS. REA
&&

.LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING CONTINUES ON THE
HUMBOLDT RIVER FROM CARLIN TO WINNEMUCCA AND ON THE MARYS RIVER
NEAR DEETH.
Hazardous weather outlook, Apr 14, 6:02 AM PDT, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
602 AM PDT FRI APR 14 2006

NVZ013-030>037-150102-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
602 AM PDT FRI APR 14 2006

THIS OUTLOOK IS FOR NORTHERN NEVADA

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS NORTHERN AND
CENTRAL NEVADA TODAY AND THIS EVENING. RAINFALL AMOUNTS MAY EXCESS
A QUARTER INCH LOCALLY...ESPECIALLY SOUTH. WINDS WILL BE BRISK...
ESPECIALLY IN THE CENTRAL HIGHLANDS WHERE WINDS WILL BE OUT OF THE
SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH.

FLOOD WARNINGS REMAIN IN EFFECT FOR THE HUMBOLDT RIVER FROM PALISADE
TO WINNEMUCCA AND ALSO ON THE MARYS RIVER AT DEETH. RAINS THROUGH
TONIGHT MAY BRING SOME RIVERS UP. FOR MORE DETAILS PLEASE REFER TO
PRODUCT RNOFLSLKN OR WGUS85 KLKN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS WILL SPREAD SOUTHEAST ACROSS NORTHERN AND CENTRAL
NEVADA SUNDAY AND SUNDAY NIGHT. RAIN WILL CHANGE TO SNOW FROM
NORTHWEST TO SOUTHEAST SUNDAY AFTERNOON AND EVENING. THREE TO EIGHT
INCHES OF SNOW WILL BE POSSIBLE IN THE MOUNTAINS SUNDAY NIGHT WITH AN
INCH OR TWO IN VALLEYS.

WINDS WILL BE STRONG SATURDAY ACROSS NORTHERN AND CENTRAL NEVADA...
OUT OF THE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. GUSTS TO
50 MPH WILL BE POSSIBLE IN THE CENTRAL HIGHLANDS. WINDS WILL BE
STRONG AGAIN SUNDAY...MAINLY IN THE CENTRAL HIGHLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

REA

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:13 PM PDTWind AdvisoryLKNElko, Eureka, Humboldt, Lander, White Pine31 hr

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.